Alert archive / North Carolina / Flash Flood Warnings in 2001
Flash Flood Warning 16, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Jun 16, 2001, 9:34 PM EDT for Wake County, North Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2001, 9:34 PM EDT (01:34 UTC)
- Expired
- Jun 17, 2001, 12:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
County Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 20 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.6 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 108 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1320 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS52 KRAH 170134 FFWRAH NCC183-170430- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RALEIGH NC 934 PM EDT SAT JUN 16 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... WAKE COUNTY IN NORTH CAROLINA * UNTIL 1230 AM EDT * AT 934 PM EDT LOCAL LAW ENFORCEMENT OFFICIALS REPORTED VERY HEAVY RAIN OVER THE WARNED AREA. * THE GROUND HAS ALREADY BEEN SATURATED BY RECENT RAINFALL IN THE WARNED AREA...AND ADDITIONAL RAIN WILL RUNOFF AND CAUSE FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. ABSOLUTELY DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. $$ JWC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 9:26 PM EDT, 8 minutes earlier.
Area forecast discussion, Jun 16, 9:26 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 922 PM EDT FRI JUN 15 2001 NO MORE UPDATES AS THE FORECAST TAKES IT THROUGH MIDNIGHT. WILL ISSUE NEW ZONES AT THAT TIME TO CLEAN UP WORDING FOR THEN. THE TRIANGLE ON TEH WEST END THROUGH NORTHERN CUMBERLAND COUNTY ON THE SOUTH END AND HALIFAX COUNTY ON THE EAST END FORM A TRIANGLE OF WEATHER THIS AFTERNOON. OTHER AREAS CERTAINLY HAD CONVECTION HOWEVER THE TRIANGLE THAT I DISCRIBED EARLIER WAS THE INTERSECTION OF THREE DISTINCT BOUNDARIES. EACH OF THESE BOUNDARIES WAS CREATING CONVECTION AND TO SOME DEGREE SEVERE WEATHER THREATS ON THEIR OWN. HOWEVER A SEABREEZE FROM THE SOUTH... A PREFRONTAL TROUGH FROM THE WEST... AND A SPRIAL BAND FROM AROUND THE REMNANTS OF ALLISON CAME FROM CENTRAL VIRGINIA TO INTESECT OVER THE AREA DESCRIBED. THE RESULT HAS BEEN AND CONTINUES CONVECTION BUILDING THROUGH THE ENTIRE EVENING AND WELL INTO THE NIGHT. THE BACK EDGE OF CONVECTION... SINCE IT WAS SET UP BY DISTINCT BOUNDARIES WAS VERY SHARP. DURHAM HAS HAD VERY LITTLE RAIN. .RAH...NONE CLINE
In the hours before
Local storm report, Jun 16, 8:21 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH, NC
821 PM EDT SAT JUN 16 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0810 PM 4 NE RALEIGH NC FLASH FLOODS
06/16/01 WAKE FLASH FLOODING ON CAPITOL
BLVD AT BRENTWOOD RD. 1/2
FOOT OF WATER CzROSS ROAD.
PWBLocal storm report, Jun 16, 8:50 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH, NC
850 PM EDT SAT JUN 16 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0845 PM GARNER NC FLASH FLOODS
06/16/01 WAKE NEARLY A HALF OF A FOOT OF
WATER FLOWING ACROSS HWY 70
AT LOOP ROAD IN GARNER.
REPORTED BY SKYWARN.
PWBLocal storm report, Jun 16, 9:26 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH, NC
926 PM EDT SAT JUN 16 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0910 PM WILSON NC FLASH FLOODS
06/16/01 WILSON FLASH FLOODING ON HWY 264
WEST AND EAST OF THE CITY
OF WILSON.
PWBLocal storm report, Jun 16, 9:28 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH, NC
928 PM EDT SAT JUN 16 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0900 PM KENLY NC FLASH FLOODS
06/16/01 WILSON HIGH WATER AT AYCOCK
CROSSING IN KENLY. REPORTED
BY RALEIGH SKYWARNT.
PWBLocal storm report, Jun 16, 9:30 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH, NC
930 PM EDT SAT JUN 16 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0915 PM RALEIGH NC FLASH FLOODS
06/16/01 WAKE DAM BREAK AT A POND ON
WYCLIFF ROAD AT LAKE BOONE
TRAIL. WYCLIFF ROAD HAS
BEEN CLOSED.
PWBLocal storm report, Jun 16, 9:33 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH, NC
933 PM EDT SAT JUN 16 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0915 PM RALEIGH NC FLASH FLOODS
06/16/01 WAKE AVENT FERRY ROAD CLOSED
DUE TO HIGH WATER... 1 MILE
SOUTH OF WESTERN BLVD. IN
WEST RALEIGH AT NORTH
CAROLINA STATE UNIVERSITY.
PWBThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 8:08 PM EDT | Flash Flood Warning | RAH | Johnston | 3 hr |
| Jun 16, 10:35 PM EDT | Flash Flood Warning | RAH | Wayne | 3 hr |
| Jun 16, 11:06 PM EDT | Flash Flood Warning | RAH | Johnston | 3 hr |
Nearby
Flash Flood Warnings in North Carolina, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.